Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 160, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 8:50 PM CDT for 8 counties in Tennessee. It was in force for 40 min. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:50 PM CDT (01:50 UTC)
- Expired
- Jul 8, 2016, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Macon County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:50 PM CDT | TSTM WND DMG | 2 N Hendersonville, TN | TREES DOWN ON CENTER POINT ROAD |
| Jul 8, 8:50 PM CDT | TSTM WND DMG | 2 Sse Millersville, TN | TREE DOWN IN DRIVEWAY AT 1119 MADISON CREEK ROAD IN GOODLETTSVILLE |
| Jul 8, 8:50 PM CDT | TSTM WND DMG | 3 Ne Nashville, TN | TREE AND POWER LINE DOWN AT 1708 NORTHVIEW AVENUE IN EAST NASHVILLE |
| Jul 8, 8:50 PM CDT | TSTM WND DMG | 3 S Madison, TN | TREE DOWN BLOCKING RIVERWOOD DRIVE |
| Jul 8, 8:50 PM CDT | TSTM WND DMG | 3 Ssw Madison, TN | NUMEROUS TREES...POWER LINES...AND FENCES DOWN IN THE INGLEWOOD AREA OF EAST NASHVILLE WITH SEVERAL ROADS BLOCKED. |
| Jul 8, 8:50 PM CDT | TSTM WND DMG | Nashville, TN | UP TO 25000 CUSTOMERS WITHOUT POWER ACROSS THE NASHVILLE METRO. NEARLY 50000 WITHOUT POWER ACROSS MIDDLE TENNESSEE. |
| Jul 8, 8:53 PM CDT | TSTM WND DMG | Nashville, TN | IN DOWNTOWN NASHVILLE AT NISSAN STADIUM 30-40 MPH WIND GUSTS BLEW OVER TENTS AT NASHVILLE GLOW RUN. |
| Jul 8, 8:55 PM CDT | TSTM WND DMG | 3 Ne Hendersonville, TN | 5 POWER POLES SNAPPED AND POWER LINES DOWN ON SAUNDERSVILLE ROAD JUST NORTH OF VIETNAM VETS PKWY. |
| Jul 8, 8:55 PM CDT | TSTM WND DMG | Gallatin, TN | OUTBUILDING BLOWN OFF FOUNDATION AND DESTROYED |
| Jul 8, 8:55 PM CDT | TSTM WND DMG | Gallatin, TN | TSPOTTER REPORT OF A TREE DOWN ON A HOUSE IN GALLATIN. NO INJURIES. |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | 1 Ne Hermitage, TN | TREES AND LARGE TREE LIMBS DOWN ON ANDREW JACKSON PARKWAY |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | 1 N Green Hill, TN | TREE DOWN IN THE WATER AT LANGFORDS COVE NEAR THE NWS NASHVILLE OFFICE |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | 1 Nne Green Hill, TN | TREE DOWN AT NEEDMORE ROAD AND AVALON BAY ROAD |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | 2 Nnw Mount Juliet, TN | TREES UPROOTED AROUND CEDAR CREEK ROAD AND NONAVILLE ROAD |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | 3 Nne Green Hill, TN | TREES AND POWER LINES DOWN ALONG AND ACROSS SAUNDERSVILLE FERRY ROAD WITH ROADWAY BLOCKED |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | 8 Wsw Westmoreland, TN | ACCESS TO ROCK BRIDGE COMMUNITY BLOCKED BY NUMEROUS TREES DOWN ON ROADS INCLUDING ROCK BRIDGE ROAD...WHITSON ROAD...AND SMITH-THOMPSON ROAD |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | Brentwood, TN | TSPOTTER REPORTS INDICATE TREE UPROOTED ON GOVERNORS CLUB GOLF COURSE ON CONCORD ROAD. MULTIPLE TREES DOWN ON GREEN HILL BLVD OFF CONCORD ROAD. |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | Brentwood, TN | TSPOTTER REPORTS INDICATE TREE UPROOTED ON GOVERNORS CLUB GOLF COURSE ON CONCORD ROAD. MULTIPLE TREES DOWN ON GREEN HILL BLVD OFF CONCORD ROAD. TREE DOWN IN YARD ON SUNSET ROAD JUST EAST OF RAGSDALE ROAD. |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | Nashville, TN | TWO 12 INCH TREES DOWN AND POWER OUTAGE AT HARDING PLACE AND TAMPA DRIVE. |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | Old Hickory, TN | TREE ON HOUSE IN OLD HICKORY. |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | Old Hickory, TN | THREE POWER POLES DOWN ON 1300 BLOCK OF SAUNDERSVILLE FERRY ROAD IN WILSON COUNTY PORTION OF OLD HICKORY. |
| Jul 8, 9:00 PM CDT | TSTM WND DMG | Old Hickory, TN | LARGE TREE DOWN ON SHUTE COURT IN THE BRANDYWINE POINT NEIGHBORHOOD. |
| Jul 8, 9:00 PM CDT | TSTM WND GST 60 | Green Hill, TN | |
| Jul 8, 9:01 PM CDT | TSTM WND GST 60 | Old Hickory, TN | NWS EMPLOYEE REPORTED 60 MPH WIND GUST AT NWS OFFICE. |
| Jul 8, 9:02 PM CDT | TSTM WND DMG | 2 Ese Green Hill, TN | TREE DOWN AT NEEDMORE ROAD AND GREENHILL ROAD |
| Jul 8, 9:02 PM CDT | TSTM WND DMG | 3 Sse Hermitage, TN | LARGE TREE BRANCHES DOWN AT 6011 OLD HICKORY BLVD NEAR BELL ROAD |
| Jul 8, 9:02 PM CDT | TSTM WND DMG | Nashville, TN | TREES DOWN ALONG MCGAVOCK PIKE...EST WIND GUST 72 MPH |
| Jul 8, 9:03 PM CDT | TSTM WND DMG | 2 Nw Antioch, TN | TREE DOWN ON LINBAR ROAD NEAR NOB HILL APARTMENTS |
| Jul 8, 9:03 PM CDT | TSTM WND DMG | Hendersonville, TN | POWER LINES DOWN ON SAUNDERSVILLE ROAD IN HENDERSONVILLE. |
| Jul 8, 9:03 PM CDT | TSTM WND GST 60 | 1 Sw Nashville Airport, TN | NASHVILLE AIRPORT ASOS MEASURED A PEAK WIND GUST OF 52 KNOTS / 60 MPH |
| Jul 8, 9:04 PM CDT | TSTM WND DMG | Franklin, TN | TREES DOWN IN THE FIELDSTONE FARMS SUBDIVISION. |
| Jul 8, 9:05 PM CDT | TSTM WND DMG | 2 Ese Westmoreland, TN | LARGE TREE LIMBS DOWN IN SILOAM |
| Jul 8, 9:05 PM CDT | TSTM WND DMG | 2 Se Brentwood, TN | TREE DOWN AT CROCKETT PARK |
| Jul 8, 9:05 PM CDT | TSTM WND DMG | 2 Se Forest Hills, TN | TREE SNAPPED ON SOUTHWEST SIDE OF RADNOR LAK |
| Jul 8, 9:05 PM CDT | TSTM WND DMG | 6 Ne Mount Juliet, TN | TREE DOWN ON BURTON ROAD AND DAVIS CORNER WEST OF LAGUARDO |
| Jul 8, 9:07 PM CDT | TSTM WND DMG | 6 N Lebanon, TN | 2 LARGE TREES DOWN ACROSS CAVE SPRINGS ROAD |
| Jul 8, 9:07 PM CDT | TSTM WND DMG | Belinda City, TN | TREE DOWN ON CAR AT 336 SUNNY ACRE DRIVE |
| Jul 8, 9:08 PM CDT | TSTM WND DMG | 7 N Lebanon, TN | SEVERAL TREES DOWN ON THOMAS ROAD IN NORTHERN WILSON COUNTY |
| Jul 8, 9:08 PM CDT | TSTM WND DMG | Franklin, TN | TREE BRANCH DOWN AT FRANKLIN ROAD AND LANCASTER DRIVE. |
| Jul 8, 9:08 PM CDT | TSTM WND DMG | Nashville, TN | TREES DOWN IN THE WOODBINE AREA... BLOCKING ENNIS ROAD. |
| Jul 8, 9:09 PM CDT | TSTM WND DMG | 10 Sw Red Boiling Sprin, TN | TREE DOWN ON ROAD IN PLEASANT SHADE |
| Jul 8, 9:10 PM CDT | TSTM WND DMG | 4 Wnw Lafayette, TN | LARGE TREE SNAPPED ACROSS DRIVEWAY OF HOME |
| Jul 8, 9:10 PM CDT | TSTM WND DMG | 7 E Thompsons Station, TN | TREE SNAPPED IN PEYTONSVILLE |
| Jul 8, 9:13 PM CDT | TSTM WND DMG | 1 W Lebanon, TN | TREES DOWN IN LEBANON AT MABRY COURT... HARTMANN DRIVE/HICKORY RIDGE/BLUE DEVIL DRIVE |
| Jul 8, 9:13 PM CDT | TSTM WND DMG | Lebanon, TN | TREE ON CAR ON MABRY COURT |
| Jul 8, 9:13 PM CDT | TSTM WND GST 59 | 1 Sw Nashville Airport, TN | NASHVILLE INTERNATIONAL AIRPORT MEASURED A WIND GUST OF 51 KNOTS / 59 MPH |
| Jul 8, 9:14 PM CDT | TSTM WND DMG | Franklin, TN | TREES DOWN ON SEVERAL ROAD AROUND FRANKLIN CLIFFE RUN... PEYTONSVILLE/PRATT... FRANKLIN RD/LANCASTER |
| Jul 8, 9:14 PM CDT | TSTM WND GST 61 | 1 S Lebanon, TN | LEBANON AIRPORT AWOS MEASURED A PEAK WIND GUST OF 53 KNOTS / 61 MPH |
| Jul 8, 9:15 PM CDT | TSTM WND DMG | Brentwood, TN | POWER OUT AT FRANKLIN ROAD AND CONCORD ROAD. |
| Jul 8, 9:15 PM CDT | TSTM WND DMG | Brentwood, TN | PWOER OUT AT FRANKLIN ROAD AND CONCORD ROAD. |
| Jul 8, 9:15 PM CDT | TSTM WND DMG | Lafayette, TN | NUMEROUS TREES AND POWER LINES DOWN ALL ACROSS MACON COUNTY WITH MANY FALLING ON HOMES AND OUTBUILDINGS. ONE HOME REPORTEDLY DESTROYED FROM THE NUMBER OF TREES THAT FELL ON IT. NEARLY 5000 CUSTOMERS WITHOUT POWER. |
| Jul 8, 9:15 PM CDT | TSTM WND DMG | Lafayette, TN | NUMEROUS TREES AND POWER LINES DOWN ALL ACROSS MACON COUNTY WITH MANY FALLING ON HOMES AND OUTBUILDINGS. ONE HOME REPORTEDLY DESTROYED FROM THE NUMBER OF TREES THAT FELL ON IT. SOME ROADS WITH TREES BLOWN DOWN INCLUDED ELLINGTON DRIVE...SCOTTSVILLE ROAD...OLD |
| Jul 8, 9:15 PM CDT | TSTM WND DMG | Lebanon, TN | DOZENS OF TREES AND POWER LINES ALL ACROSS WILSON COUNTY WITH MANY ROADS BLOCKED INCLUDING SMITH ROAD...BENDERS FERRY ROAD AT DAVIS CORNER ROAD...CURD ROAD...CENTRAL PIKE...LAKE FOREST DRIVE AT SAUNDERSVILLE FERRY ROAD...OLD ROME PIKE...CARTHAGE HIGHWAY...HART |
| Jul 8, 9:15 PM CDT | TSTM WND DMG | Lebanon, TN | TREE ON HOUSE AND POWER LINES DOWN ON HILL STREET. |
| Jul 8, 9:15 PM CDT | TSTM WND DMG | Lebanon, TN | TREE ON HOUSE ON PARK AVENUE IN LEBANON |
| Jul 8, 9:16 PM CDT | TSTM WND DMG | 2 Sw Smyrna, TN | LARGE TREE DOWN ON MONTGOMERY WAY IN SMYRNA |
| Jul 8, 9:17 PM CDT | TSTM WND DMG | 1 E Lafayette, TN | NUMEROUS TREES SEVERELY DAMAGED |
| Jul 8, 9:19 PM CDT | TSTM WND GST 63 | Lebanon, TN | |
| Jul 8, 9:20 PM CDT | TSTM WND DMG | Mount Juliet, TN | POWER LINES DOWN ON FAULKNER LANE...TREE BLOCKING SMITH ROAD...AND TREE DOWN ON BENDERS FERRY ROAD. |
| Jul 8, 9:26 PM CDT | TSTM WND DMG | 6 Wsw Carthage, TN | TREES DOWN IN ROME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 65 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WUUS54 KOHX 090150
SVROHX
TNC037-111-149-159-165-169-187-189-090230-
/O.NEW.KOHX.SV.W.0160.160709T0150Z-160709T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SMITH COUNTY IN MIDDLE TENNESSEE...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 849 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORTLAND TO NEAR THOMPSON'S STATION... MOVING EAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...GALLATIN...LEBANON...LAFAYETTE...
CARTHAGE...HARTSVILLE...NASHVILLE...MADISON...HENDERSONVILLE...
SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...MOUNT JULIET...
GOODLETTSVILLE...WHITE HOUSE...NOLENSVILLE...
FOREST HILLS AND OAK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3662 8579 3656 8581 3635 8583 3571 8638
3581 8704 3665 8651
TIME...MOT...LOC 0149Z 273DEG 49KT 3666 8638 3588 8691
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
549
WWUS54 KOHX 090206
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
906 PM CDT FRI JUL 8 2016
TNC037-111-149-159-165-169-187-189-090230-
/O.CON.KOHX.SV.W.0160.000000T0000Z-160709T0230Z/
DAVIDSON TN-SMITH TN-RUTHERFORD TN-WILLIAMSON TN-SUMNER TN-
TROUSDALE TN-WILSON TN-MACON TN-
906 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN DAVIDSON...SMITH...RUTHERFORD...EASTERN WILLIAMSON...
SUMNER...TROUSDALE...WILSON AND MACON COUNTIES...
AT 905 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WESTMORELAND TO NEAR THOMPSON'S STATION...MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED SPOTTERS. AT 9 PM CDT...60 MPH WINDS WERE ESTIMATED
AT THE NWS NASHVILLE OFFICE IN OLD HICKORY. NUMEROUS TREES
AND POWER LINES HAVE BEEN BLOWN DOWN WITH THESE STORMS
ACROSS THE NASHVILLE METRO AREA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...GALLATIN...LEBANON...LAFAYETTE...
CARTHAGE...HARTSVILLE...NASHVILLE...MADISON...HENDERSONVILLE...
SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...MOUNT JULIET...
GOODLETTSVILLE...WHITE HOUSE...NOLENSVILLE...
FOREST HILLS AND OAK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3662 8579 3656 8581 3635 8583 3571 8638
3581 8704 3665 8651
TIME...MOT...LOC 0205Z 274DEG 39KT 3665 8612 3585 8685
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER608
WWUS54 KOHX 090210
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
910 PM CDT FRI JUL 8 2016
TNC037-111-149-159-165-169-187-189-090230-
/O.CON.KOHX.SV.W.0160.000000T0000Z-160709T0230Z/
DAVIDSON TN-SMITH TN-RUTHERFORD TN-WILLIAMSON TN-SUMNER TN-
TROUSDALE TN-WILSON TN-MACON TN-
910 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN DAVIDSON...SMITH...RUTHERFORD...EASTERN WILLIAMSON...
SUMNER...TROUSDALE...WILSON AND MACON COUNTIES...
AT 909 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAFAYETTE TO THOMPSON'S STATION...MOVING EAST AT 60
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. NUMEROUS TREES AND POWER LINES
HAVE BEEN BLOWN DOWN WITH THESE STORMS ALL ACROSS THE
NASHVILLE METRO AREA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...GALLATIN...LEBANON...LAFAYETTE...
CARTHAGE...HARTSVILLE...NASHVILLE...MADISON...HENDERSONVILLE...
SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...MOUNT JULIET...
GOODLETTSVILLE...WHITE HOUSE...NOLENSVILLE...
FOREST HILLS AND OAK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3662 8579 3656 8581 3635 8583 3571 8638
3581 8704 3665 8651
TIME...MOT...LOC 0209Z 277DEG 50KT 3662 8606 3581 8680
HAIL...1.00IN
WIND...70MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:31 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 8, 7:31 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 731 PM CDT FRI JUL 8 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... This afd is being reissued so as to reflect the temporal extension in regard to the flood watch. It is now in effect until 2 am cdt. && .AVIATION... 00Z TAF DISCUSSION. Moist and unstable airmass in place through the 1st half of the taf pd. A series of upper level impulses will interact with the instability and produce strong to potentially severe tstms through around 10z. stronger wind gusts will be possible with the tstms. Otw, aft 09z we will see our lower level wind flow become more northwesterly as a sfc high builds southward from the upper midwest. This will act to bring lower dewpoints and less convective energy to the area. Despite the continuation of a few upper level impulses, most of the convective activity should be south of the taf sites during the latter portions of the taf pd. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM CDT Saturday FOR Cannon-Cheatham- Clay-Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston- Humphreys-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren- Warren-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT FRI JUL 8 2016 TNZ007>011-028>034-064>066-091000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE EVENING HOURS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. TNZ005-006-023>027-056>063-075-077>080-093>095-091000- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jul 8, 7:47 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT FRI JUL 8 2016
TNZ057-059-060-090130-
WILLIAMSON TN-HICKMAN TN-MAURY TN-
747 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...EASTERN
HICKMAN AND NORTHWESTERN MAURY COUNTIES UNTIL 830 PM CDT...
AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CENTERVILLE...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...NUNNELLY...PRIMM SPRINGS...LYLES AND SANTA FE.
LAT...LON 3597 8725 3596 8720 3597 8721 3597 8720
3598 8719 3599 8716 3569 8707 3569 8744
3588 8757
TIME...MOT...LOC 0046Z 264DEG 20KT 3580 8741
WHITEHEADLocal storm report, Jul 8, 7:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 9 SSW LAND BETWEEN THE 36.45N 88.03W
07/08/2016 STEWART TN EMERGENCY MNGR
TREES DOWN ON THE TRACE ROAD
0748 PM TSTM WND DMG 2 NNW CUMBERLAND CITY 36.42N 87.65W
07/08/2016 STEWART TN EMERGENCY MNGR
POWER LINES DOWN ON RIVERSBEND ROAD
&&
EVENT NUMBER OHX1600850
EVENT NUMBER OHX1600851
SHAMBURGERSpecial weather statement, Jul 8, 7:55 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
755 PM CDT FRI JUL 8 2016
TNZ056-058-093-094-090145-
LEWIS TN-WAYNE TN-LAWRENCE TN-PERRY TN-
755 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...
SOUTHEASTERN PERRY...NORTHERN WAYNE AND WESTERN LEWIS COUNTIES UNTIL
845 PM CDT...
AT 755 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTH OF LINDEN TO NEAR COLLINWOOD.
MOVEMENT WAS EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...WAYNESBORO...COLLINWOOD AND FLATWOODS.
LAT...LON 3565 8771 3561 8766 3562 8763 3518 8741
3515 8786 3549 8796
TIME...MOT...LOC 0055Z 262DEG 16KT 3547 8791 3523 8773
WHITEHEADLocal storm report, Jul 8, 8:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/08/2016 MONTGOMERY TN FACEBOOK
REPORT OF TREE DOWN IN CLARKSVILLE.
&&
EVENT NUMBER OHX1600852
LAROSASpecial weather statement, Jul 8, 8:41 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
841 PM CDT FRI JUL 8 2016
TNZ060-061-095-090230-
GILES TN-MARSHALL TN-MAURY TN-
841 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...GILES AND
SOUTH CENTRAL MAURY COUNTIES UNTIL 930 PM CDT...
AT 840 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PULASKI...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...PULASKI...CORNERSVILLE...ELKTON...LYNNVILLE...
GOODSPRING...FRANKEWING AND CULLEOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3516 8719 3548 8719 3554 8711 3537 8662
3531 8666 3531 8668 3525 8675 3526 8683
3506 8683
TIME...MOT...LOC 0140Z 287DEG 23KT 3529 8700
BARNWELLLocal storm report, Jul 8, 8:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
07/08/2016 CHEATHAM TN TWITTER
REPORTS OF TREE LIMBS DOWN AT KINGSTON RD AND HWY 96...
ALSO AT THE WOODLANDS SUBDIVISION NEAR THE HARPETH
MIDDLE SCHOOL.
&&
EVENT NUMBER OHX1600853
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:16 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Jul 8, 7:16 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Jul 8, 7:25 PM CDT | Special Weather Statement | OHX | Giles | 50 min |
| Jul 8, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 41 min |
| Jul 8, 7:44 PM CDT | Special Weather Statement | OHX | Warren | 46 min |
| Jul 8, 7:47 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 8, 7:55 PM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Jul 8, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 30 min |
| Jul 8, 8:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 28 min |
| Jul 8, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 35 min |
| Jul 8, 8:41 PM CDT | Special Weather Statement | OHX | Giles | 49 min |
| Jul 8, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| Jul 8, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 51 min |
| Jul 8, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Jul 8, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 37 min |
| Jul 8, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jul 8, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 2 more | 35 min |
| Jul 8, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Williamson | 29 min |
| Jul 8, 9:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| Jul 8, 9:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 8, 9:42 PM CDT | Special Weather Statement | OHX | Giles | 33 min |
| Jul 8, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 70 min |
| Jul 8, 9:52 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 3 hr |
| Jul 8, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more | 67 min |
| Jul 8, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Cumberland, DeKalb, Grundy, Van Buren and 2 more | 64 min |
| Jul 8, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Marshall, Rutherford | 60 min |
| Jul 8, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 35 min |
| Jul 8, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 32 min |
| Jul 9, 7:27 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Jul 9, 4:59 PM CDT | Special Weather Statement | OHX | Perry | 46 min |
| Jul 9, 6:02 PM CDT | Areal Flood Advisory | OHX | Maury | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.